Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Watery yellow mucus substance produced from anus, passing gas, stool blockage, taken Imodium, no blood

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 882 Questions
Hi, since last Thursday, I have been producing this watery yellowish/light brown mucus substance from my anus when I go to toilet. When I sit on the toilet, all I do is pass gas and this substance comes out. Sometimes a small bit of light brown faeces comes out it has white mucus around it (I am not sure if this happens every time a bit comes out as today was the first time I checked the faces.) I am not even completely sure if the substance is mucus but when I wipe, it looks watery on the tissue and there are a few very small bits of faeces/mucus on it. When I look in the toilet, it sometimes floats on the water and looks a bit oily; it looks like diaherroa sometimes but it isn't. Other times it just mixes in with the toilet and makes the water look a slightly different colour. I have smelt the tissue after I wiped and it just smells like diluted faeces if that makes sense. I can feel a stool up there but it isn't coming out. Since this has been happening, I have been eating more fibre, drinking prune juice and drinking more water but it hasn't helped. I am also passing more gas throughout the day. I am worried that I might have damaged something because about 2 weeks ago, my stomach became bad only during the nights and I was going to toilet twice a night and the stools were a bit loose and watery but I took 2 imodium tablets and it cleared up. I was constipated for a few days and my anus felt tight and every now and then became a bit itchy and sore (this sensation went away within 5 minutes) but I thought it was the imodium so I changed my diet and everything was fine.

Apart from the things mentioned above, I feel perfectly healthy. I go to toilet once a day or every other day, usually in the morning and my bowels feels empty. I am in no pain before, during or after my bowel movements or during the day and there is no blood. I haven't lost my appetite and I do not feel bloated or in pain after I eat and I have full control over my bowels. I do not smoke or take drugs and I am not on any medication. I am still a virgin and haven't engaged in any sexual activity before. I can do everything I have done before but I am just worried it is something serious.

Thank you.
Posted Tue, 29 May 2012 in Digestion and Bowels
Answered by Dr. Ketan Vagholkar 4 hours later

Thanks for the query. I shall try to give you some useful information pertaining to your query.

From the description given in the first paragraph, it appears to be just a mild infection or dysentery.

I am pleased to know that you are following a good and healthy diet. If you do not have any other associated symptoms and all is well as described in the second paragraph, I feel nothing needs to be done and you don't have to worry at all.

Usually mild infections settle down in a week or two with healthy diet and good fluids. In case symptoms worsen or if the problem recurs, then it would be advisable to get a proctoscopic examination done by a surgeon.

Hope I have addressed your concern. Let me know if you need any more help.

Wish you a speedy recovery.

With Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor